Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the asymptotic behavior of solutions of inhomogeneous second-order quasilinear partial differential equations


Authors: C. O. Horgan and L. E. Payne
Journal: Quart. Appl. Math. 47 (1989), 753-771
MSC: Primary 35B40; Secondary 35J65, 73B99, 73C50
DOI: https://doi.org/10.1090/qam/1031690
MathSciNet review: MR1031690
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the asymptotic behavior of solutions of a class of inhomogeneous second-order quasilinear partial differential equations in two independent variables defined over rectangular plane domains whose lengths greatly exceed their widths. Solutions to a Dirichlet problem for such equations are shown to be well approximated, away from the ends of the rectangle, by solutions to the corresponding one-dimensional problem for an ordinary differential equation on the cross-section of the rectangle. Applications to problems in geometry and nonlinear continuum mechanics are discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35B40, 35J65, 73B99, 73C50

Retrieve articles in all journals with MSC: 35B40, 35J65, 73B99, 73C50


Additional Information

DOI: https://doi.org/10.1090/qam/1031690
Article copyright: © Copyright 1989 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website